|Fever after third week of treatment HIV
Jun 4, 2012
Dear Keith Henry, From May 11,2012 I have started my HIV treatment with Viramune and Kivexa. 19th day (May 30) I felt weakness and tiredness. I measured my temperature and it was 39 C. I called my medical nurse and she told that it can be flu and I should continue to take my medicine. My temperature went up to maximum 40 C. I could manage to keep my temperature around 37.5 C with taking paracetamol every 4-5 hours time period. Today I took Viramune and Kivexa at 1 p.m. as usual but also took paracetamol since I have 38.0 C. At 1.40 p.m. I vomited a little bit. Now my temperature is 37.5 C and feeling better. My body is clean, no rush, my eyes are also not yellow,usually I do not feel vomit,diarrhea and stomach pain. But sometimes I cough. I would like to ask how can I differ if my situation is just a flu or side effect of Viramune or Kivexa? Thank you in advance for your answer, regards,Djamkam
| Response from Dr. Henry
Both nevirapine and the abacavir in Kivexa can cause serious side effects that often involve a rash and fever and other symptoms. Your symptoms could be due to a gastroenteritis (gut flu) or other condition that often can improve--I recommend that you discuss with your HIV provider since it can be a challenge to sort out the cause. The symptoms do not sound classic for a drug side effect but an evaluation is in order. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Fever?
- Black Spots After Having Sex During Period Worried I Have HIV
- Diarrhea After Anal Sex Condom Broke Worried I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- Tingling In Fingers After Touching Vaginal Secretions Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.